What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Aug 14, 1:13 PM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 14, 1:13 PM EST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
213 PM EDT Thu Aug 14 2025
.SYNOPSIS...
A cold front exits to the south this evening, followed by high
pressure building down from southeastern Canada through Friday,
then sliding off to the southeast through Saturday. A cold
front approaches from the northwest Saturday night, then crosses
the area Sunday and Sunday evening. High pressure then builds
in from south central Canada through Tuesday.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
Deep layered northern stream ridging builds in tonight and
Friday, then exits to the east Friday night. Other than some
lingering isolated to scattered showers, along with possibly a
rumble of thunder, over coastal Downeast Maine early this
evening ahead of a cold front it should be dry. Cloud cover
diminishes over the area this evening. There could be a
reformation of some low clouds over coastal Downeast overnight
depending on how quickly the low levels dry out. Friday and
Friday night should have minimal cloud cover. There could be
some patchy fog over the river valleys and possibly along the
Downeast coast late Friday night as well.
Lows tonight should be around 40 to around 60, this is around
5-10 degrees below normal across the North and near normal
elsewhere. Friday should be noticeably less humid today with
highs ranging from the middle 70s to around 80, except for
around 70 near the immediate Atlantic coast. This is around
normal. Lows Friday night should be around 5-10 degrees below
normal, generally a few degrees cooler than tonight. With good
radiational cooling conditions expected blended in the NBM 25th
percentile with the NBM and then subtracted a degree in
normally cooler locations for lows Friday night. With some
mixing expected on Friday, did lower dewpoints, but mitigated a
full mix-down from 850 mb by blending that with the NBM 25th
and 75th percentile dewpoints to account for leaves on the
trees.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
Saturday: The high pressure will continue to exit out over the
waters. Expect mostly sunny skies with a breezy SW wind. Temps
should reach into the low 80s across the region.
Saturday night: The cold front approaches from the west with
increasing clouds throughout the night. Early cloud cover should
keep temps in the upper 50s across the region. By the early
morning hours of Sunday, the rain should progress down into the
Central Highlands, though rain should be light as it fights with
the dry air ahead of the front.
Sunday: The cold front is expected to intensify and pick up
speed. As the front progresses, the rain showers should move
with the front. In addition, thunderstorms are expected to
develop ahead of the front. However, the instability is expected
to be weak with low CAPE and weak lapse rates. Upper air model
sounds do show a very moist column, which could lead to heavy
downpours with any thunderstorms. The frontal boundary should
move off the coast by the afternoon. Temps in the north should
be in the 70s and the south in the low 80s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
After the cold front exits the area Sunday night, high pressure
settles in for the beginning of the week. For Sunday night,
clear skies and calm winds should create the perfect environment
for radiational cooling. Temps could reach into the low 40s. By
Monday and Tuesday, temps should returns to normal values to
near below normal highs and lows. The GFS still wants to bring
shortwave through the region on Wednesday, but there is no
consistency between models to give confidence. Decided to leave
the NBM slight chance in for this update. Otherwise, high
pressure is expected to remain for the rest of the week.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: High confidence in VFR at all terminals through at
least 06z, and at northern terminals through the TAF period. At
KBGR there is a very low chance for MVFR or lower ceilings to
develop overnight, then high confidence in VFR after 13z. At
KBHB there is moderate confidence in MVFR or lower ceilings
developing overnight, with very low confidence in any MVFR or
lower fog. Reflect the possible low ceilings with a TEMPO group
at KBHB overnight. There then is a high confidence in VFR at
KBHB after 14z.
N-NW winds G15-20KT probable at northern terminals this
afternoon. Winds become light and variable throughout at all
terminals except KFVE this evening, where NW winds should fall
under 10KT. Most terminals should see NW-N winds at under 10KT
develop by mid Friday morning, except at KCAR where winds could
stay light and variable.
Friday afternoon...High confidence in VFR.
SHORT TERM: Sat-Saturday night..Mainly VFR. S winds 5-15 kts.
Sunday-Sunday night...Mainly VFR/MVFR. Brief IFR or lower
possible PM with SHRA and isolated TSRA. S/SW winds 5-10 kts
early, switching to NW from north to south during the day. Gusts
15-20 kt possible during the day and night.
Monday...Mainly VFR. Winds from the N/NW at 5-10 kts, with gusts
15-20 kts possible early afternoon. Winds gradually relax by
evening.
Tue...VFR. Light and variable winds.
&&
.MARINE...
NEAR TERM: A relaxed pressure gradient over the waters tonight
will limit sustained winds to 10kt or less. The gradient
tightens somewhat Friday, with sustained winds up to 15kt
probable on the coastal ocean waters. The pressure gradient
relaxes again Friday night with winds 10 kt or less. Seas should
be 2 ft or less through Friday night.
SHORT TERM: Winds and seas should remain below SCA conditions
Saturday through Saturday night. Winds could reach near SCA in
the outer waters on Sunday, but then decrease Sunday night. Then
below SCA for the rest of the period.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement from Friday morning through Friday
evening for MEZ029-030.
MARINE...None.
&&
Near Term...Maloit
Short Term...LaFlash
Long Term...LaFlash
Aviation...Maloit/LaFlash
Marine...Maloit/LaFlashHazardous weather outlook, Aug 14, 6:01 AM EST, 9 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
701 AM EDT Thu Aug 14 2025
MEZ001>006-010-011-015>017-029>032-151115-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
701 AM EDT Thu Aug 14 2025
This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ050>052-151115-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
701 AM EDT Thu Aug 14 2025
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 14, 1:43 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Caribou ME
243 PM EDT Thu Aug 14 2025
MEZ015-016-141945-
Interior Hancock ME-Southern Penobscot ME-
243 PM EDT Thu Aug 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL HANCOCK AND SOUTH
CENTRAL PENOBSCOT COUNTIES THROUGH 345 PM EDT...
At 243 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indian Island, or over Old Town, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Old Town, Orono, Indian Island, Glenburn, Milford, Eddington,
Bradley, Greenbush, Clifton, Alton, Mariaville, Argyle, Amherst,
Aurora, Great Pond, Costigan, and Greenfield.
This includes the following highways...
Interstate 95 between mile markers 191 and 205.
State Highway 9 between Clifton and Amherst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4491 6881 4508 6872 4499 6825 4474 6840
TIME...MOT...LOC 1843Z 292DEG 10KT 4497 6868
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MaloitSpecial weather statement, Aug 14, 2:00 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Caribou ME
300 PM EDT Thu Aug 14 2025
MEZ016-029-142000-
Interior Hancock ME-Coastal Hancock ME-
300 PM EDT Thu Aug 14 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL HANCOCK COUNTY
THROUGH 400 PM EDT...
At 300 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bucksport, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ellsworth, Bucksport, Blue Hill, Dedham, Verona Island, Penobscot
Township, Franklin, Orrington, Orland, Trenton, Surry, Otis,
Mariaville, Waltham, and Verona.
This includes US Highway 1 between Orland and Ellsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4451 6878 4455 6880 4457 6879 4457 6881
4461 6882 4463 6884 4467 6881 4468 6881
4469 6879 4468 6876 4466 6877 4466 6874
4470 6872 4463 6826 4437 6838
TIME...MOT...LOC 1900Z 287DEG 14KT 4461 6877
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Maloit